Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Quad Cities, IA

May 15, 20094 counties in Illinois; Des Moines County, Lee County, Iowa

NWS Quad Cities, IA issued this flash flood warning at May 15, 2009, 9:40 AM CDT for 4 counties in Illinois; Des Moines County, Lee County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 9:40 AM CDT (14:40 UTC)
Expired
May 15, 2009, 3:30 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 9:47 AM CDTHEAVY RAIN 2.683 Ene Fort Madison, IASINCE MIDNIGHT.
May 15, 10:50 AM CDTHEAVY RAIN 2.4Fort Madison, IAEVENT TOTAL SO FAR.
May 15, 12:18 PM CDTHEAVY RAIN 1.83 Ssw Burlington, IASINCE MIDNIGHT.
May 15, 1:40 PM CDTFLASH FLOODEse Monmouth, ILSTREETS FLOODED 10 INCHES TO 1 1/2 FEET DEEP AROUND 130 PM TODAY. CEDAR CREEK IS OUT OF ITS BANKS.
May 15, 1:59 PM CDTFLOOD8 N Burlington, IAFLINT CREEK AT HIGHWAY 99 OUT OF ITS BANKS AND FLOWING INTO FIELDS. FLINT CREEK ALSO OUT OF ITS BANKS AT IRISH RIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 240 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 151440
FFWDVN
IAC057-111-ILC067-071-109-187-152030-
/O.NEW.KDVN.FF.W.0006.090515T1440Z-090515T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  EASTERN LEE COUNTY IN SOUTHEAST IOWA...
  NORTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS... 
  HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...  
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...
  
* UNTIL 330 PM CDT FRIDAY

* AT 930 AM CDT...DOPPLER RADAR INDICATED WIDESPREAD 2 TO 3 INCHES 
  OF RAIN HAS FALLEN OVER THE PAST SEVERAL HOURS AND ADDITIONAL
  HEAVY RAIN IS EXPECTED. AT 920 AM CDT...A TRAINED WEATHER SPOTTER
  REPORTED RAINFALL AMOUNTS OVER 5 INCHES IN FORT MADISON WITH 
  FLOODING OF FIELDS AND CREEKS IN RURAL NIOTA.    

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLAS   
  CITY...BURLINGTON...KEOKUK...FORT MADISON...CARTHAGE...OQUAWKA...
  MACOMB AND MONMOUTH.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAIN WILL MOVE INTO THE 
AREA OUT OF NORTHERN MISSOURI LATE THIS MORNING. AN ADDITIONAL 1 TO 
3 INCHES OF RAIN IS POSSIBLE ACROSS THE WARNING AREA. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES OR 
ROADWAYS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4062 9141 4102 9124 4106 9044 4047 9045
      4038 9145

$$

SHEETS
2 follow-up statements
000 
WGUS73 KDVN 151627
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1127 AM CDT FRI MAY 15 2009

IAC057-111-ILC067-071-109-187-152030-
/O.CON.KDVN.FF.W.0006.000000T0000Z-090515T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL-
1127 AM CDT FRI MAY 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
HENDERSON...WARREN...NORTHERN HANCOCK...NORTHERN MCDONOUGH...DES
MOINES AND EASTERN LEE COUNTIES...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE LEADING EDGE OF SEVERAL STRONG THUNDERSTORMS WITH VERY HEAVY 
RAINFALL CROSSING THE MISSISSIPPI RIVER BETWEEN FORT MADISON AND 
GREGORY LANDING. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS OVER 1 
INCH IN LESS THAN A HALF HOUR AS THEY MOVE ACROSS THE WARNED ARE 
THROUGH 1230 PM. THIS WILL LEAD TO FURTHER FLASH FLOODING IN THESE 
AREAS THAT ALREADY RECEIVED 1 TO 3 INCHES THIS MORNING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
BURLINGTON...MIDDLETOWN...MEDIAPOLIS...DENMARK...BURLINGTON...
STRONGHURST...ROZETTA...ROSEVILLE...OQUAWKA...MONMOUTH...LITTLE
YORK...KIRKWOOD...GULFPORT...GLADSTONE...CARMAN AND BIGGSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE
AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER
GROUND.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4062 9141 4102 9124 4106 9044 4047 9045
      4038 9145

$$

SHEETS
000 
WGUS73 KDVN 151842
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 PM CDT FRI MAY 15 2009

IAC057-111-ILC067-071-109-187-152030-
/O.CON.KDVN.FF.W.0006.000000T0000Z-090515T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-DES MOINES IA-MCDONOUGH IL-HANCOCK IL-WARREN IL-HENDERSON IL-
142 PM CDT FRI MAY 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
HENDERSON...WARREN...NORTHERN HANCOCK...NORTHERN MCDONOUGH...DES
MOINES AND EASTERN LEE COUNTIES...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD RAIN AND A FEW THUNDERSTORMS MOVING ACROSS 
NORTHEAST MISSOURI AND SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS. 
DOPPLER RADAR ESTIMATES INDICATED RAINFALL AMOUNTS IN THE RANGE OF 
2.5 TO NEARLY 4 INCHES HAVE OCCURRED ACROSS THE WARNING AREA SINCE 
EARLY THIS MORNING. THE AXIS OF HEAVIEST RAINFALL AMOUNTS WAS 
INDICATED ROUGHLY ALONG A LINE FROM FORT MADISON TO RARITON. 
ADDITIONAL THUNDERSTORMS REDEVELOPING OVER NORTHEAST MISSOURI EARLY 
THIS AFTERNOON ARE EXPECTED TO CONTINUE TO SPREAD NORTHEAST OVER THE 
WARNING AREA...FURTHER AGGRAVATING ON-GOING FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
BURLINGTON...MIDDLETOWN...MEDIAPOLIS...DENMARK...BURLINGTON...
STRONGHURST...ROZETTA...ROSEVILLE...OQUAWKA...MONMOUTH...LITTLE 
YORK...KIRKWOOD...GULFPORT...GLADSTONE...CARMAN AND BIGGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH 
LATE AFTERNOON.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4062 9141 4102 9124 4106 9044 4047 9045
      4038 9145

$$

SHEETS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:29 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, May 15, 3:29 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 AM CDT FRI MAY 15 2009

.SYNOPSIS...
SURFACE ANALYSIS SHOWS WARM FRONT DRAPED ACROSS NORTHERN KANSAS AND
CENTRAL MISSOURI...AND A STRENGTHENING COLD FRONT STRETCHING ACROSS
THE PLAINS FROM THE WESTERN DAKOTAS INTO SOUTHEAST COLORADO. 40KT+
LOW LEVEL JET NOSING INTO SOUTHERN IOWA THIS MORNING WITH WIDESPREAD
ELEVATED CONVECTION ON THE NOSE OF THE JET NORTH OF THE WARM FRONT.
AS CONVECTION REACHES EASTERN IOWA...IT IS CURRENTLY RUNNING INTO
THE RIDGE...MOVING INTO MORE STABLE AIRMASS AND THEREFORE
DIMINISHING.  WATER VAPOR LOOP SHOWS SHORT WAVE OF GREAT INTEREST
SPANNING NEBRASKA AND MOVING QUICKLY EAST.  ..33..

&&

.SHORT TERM...TODAY AND TONIGHT...
INITIAL CONCERN IS EVOLUTION OF ELEVATED CONVECTION THIS MORNING.
CURRENT ROUND OF ONGOING WAA PRECIP IS EXPECTED TO CONTINUE TO
WEAKEN AS IT FIGHTS THE RIDGE.  HOWEVER...AS THE MORNING PROGRESSES
ISENTROPIC LIFT WILL CONTINUE AHEAD OF THE WARM FRONT...WITH
INCREASING DESTABILIZATION THROUGHOUT THE DAY AS THE SHORT WAVE
APPROACHES...DEW POINTS AND TEMPS INCREASE...AND RIGHT ENTRANCE
REGION OF THE JET SHIFTS OVERHEAD. POSSIBILITY OF SEVERE STORMS IS
ONCE AGAIN GREATEST OVER SOUTHERN PORTIONS OF THE CWA NEARER THE
SURFACE WARM FRONT WHERE AFOREMENTIONED FACTORS ARE MAXIMIZED.

POSSIBLE LIMITING FACTOR FOR SEVERE THREAT WILL BE ABUNDANT MOISTURE
AND CLOUD DEBRIS.  POSITION OF THE WARM FRONT WILL BE KEY FOR
POTENTIAL SEVERE THREAT AND FOCUS FOR HEAVIEST RAINFALL.  WILL HAVE
TO MONITOR DESTABILIZATION CAREFULLY TO RESOLVE THE FINER DETAILS OF
THE THREAT LATER THIS MORNING.

FLASH FLOOD WATCH WILL REMAIN IN EFFECT. HEAVY RAIN THREAT CONTINUES
WITH STRONG WAA AND MOISTURE ADVECTION PUSHING PRECIPITABLE WATERS
TO NEAR 200 PERCENT OF NORMAL BY 18Z.  AREAS MOST FAVORED FOR HEAVY
RAINFALL TODAY JUST RECEIVED 1+ INCHES WITH THE WEDNESDAY SYSTEM.
CURRENT 3 HR FLASH FLOOD GUIDANCE IS LESS THAN 2 INCHES NEARLY
EVERYWHERE AND RAINFALL THIS MORNING WILL ONLY LOWER FFG EVEN MORE
BY THE TIME THE MAIN EVENT OCCURS LATER TODAY.  ..33..

.LONG TERM...SATURDAY THROUGH THURSDAY...
THE FIRST HALF OF THIS FORECAST PERIOD WILL BE DOMINATED BY COOL
CANADIAN HIGH PRESSURE PROGGED TO MOVE INTO IA BY SUNDAY MORNING.
SHRA/TSRA ASSOCIATED WITH COLD FRONT WILL BE WELL EAST OF THE AREA
BY 12Z SATURDAY.  DECENT SURFACE PRESSURE GRADIENT IN THE WAKE OF
THE COLD FRONT WILL SUPPORT BREEZY CONDITIONS SATURDAY.  STRONG CAA
DURING THE DAY WILL SHOULD HELP OFFSET THE MIXING SO KEPT  HIGHS
WELL BELOW NORMAL RANGING FROM U50S N TO MID 60S SOUTH.  FROST
POTENTIAL SATURDAY NIGHT STILL LOOKS ON TRACK. IN FACT HAVE EXPANDED
THE PATCHY FROST IN THE GRIDS TO AREAS N OF I80.  VERY DRY AIR IS
ASSOCIATED WITH THE CANADIAN HIGH PRESSURE...WHICH SHOULD BE OVER
CENTRAL IA BY 12 SUNDAY.  LIGHT N WINDS EAST OF THE HIGH AND
DEWPOINTS EXPECTED TO BE IN THE U20S TO AROUND 30 SHOULD HELP TEMPS
COOL WELL INTO THE 30S SATURDAY NIGHT.  AREAS N OF I80 SHOULD SEE
MINS IN THE MID 30S WHICH SHOULD SUPPORT AT LEAST PATCHY FROST.  FOR
SUNDAY INTO MONDAY RETURN FLOW WILL SET UP AS HIGH PRESSURE MOVES
AWAY FROM THE REGION.  KEPT HIGHS SUNDAY CLOSE TO THE COOLER MAV
GUIDANCE WITH LIGHT WINDS LIMITING THE MIXING DEPTH.  FOR MONDAY AND
TUESDAY  STRONGER SLY SURFACE FLOW SHOULD HELP BOOST TEMPS TO AROUND
70 FOR MONDAY AND WELL INTO THE 70S TUESDAY.

LOOKING AHEAD INTO MIDWEEK...NO CHANGES WERE MADE AT THIS TIME TO
WEDNESDAY AND  THURSDAY. HOWEVER...THE 00Z GFS HAS NOW COME IN LINE
WITH THE ECMWF...BRINGING ANOTHER FRONT THROUGH THE REGION TUESDAY.
THE GOING FORECAST HAS POPS IN FOR THE NORTHERN HALF OF THE
CWFA...BUT WINDS/TEMPS...ESPECIALLY FOR WEDNESDAY...WILL HAVE TO BE
ADJUSTED FOR THE FROPA BY LATER SHIFTS...IF THE ECMWF/GFS CONTINUE
TO HOLD ON TO THIS SOLUTION.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY WILL RESULT IN
WIDESPREAD MVFR CONDITIONS AND LOCALIZED IFR CONDITIONS AT TIMES.
COLD FRONT WILL PASS THROUGH TAF SITES BETWEEN 00Z AND 03Z BRINGING
AN END TO THE THUNDERSTORMS AND SHIFTING THE WIND FROM SOUTH TO
GUSTY NORTHWESTERLY.  ..33..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING EXCEPT DUBUQUE...
     DELAWARE...AND BUCHANAN COUNTIES.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING.

&&
Hazardous weather outlook, May 15, 4:30 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 AM CDT FRI MAY 15 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
430 AM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM
ROCKFORD...TO THE QUAD CITIES...TO OTTUMWA. THE PRIMARY THREAT
WILL BE LARGE HAIL...AND A SECONDARY THREAT WILL BE DAMAGING
WIND AND ISOLATED TORNADOES.

IN ADDITION...THERE IS A WIDESPREAD THREAT FOR FLASH FLOODING
TODAY. SEVERAL ROUNDS OF MODERATE TO HEAVY RAIN ARE EXPECTED TO
AFFECT THE REGION DURING THE DAY TODAY AND INTO EARLY EVENING.
LOCALLY HEAVY RAIN IS EXPECTED WITH RAINFALL TOTALS UP TO 3
INCHES IN SPOTS. WITH THE GROUND AT OR NEAR SATURATION...HEAVY
RAINFALL WILL LIKELY LEAD TO FLASH FLOODING.

THE ROCK RIVER AND THE IOWA RIVER NEAR MARENGO ARE CURRENTLY
EXPERIENCING FLOODING. OTHER RIVERS WILL LIKELY RISE DUE TO THE
WIDESPREAD HEAVY RAINFALL TODAY. PLEASE MONITOR THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR UPDATES AND DETAILS.

A WARM FRONT WILL LIFT NORTHWARD ACROSS MISSOURI AND INTO
SOUTHERN IOWA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND NORTH OF THIS FRONT THROUGHOUT THE DAY. MEANWHILE...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE UPPER MISSISSIPPI
VALLEY THIS AFTERNOON...INCREASING INSTABILITY IN THE ATMOSPHERE.
THE COMBINATION OF THE FRONT...DAYTIME HEATING...AND THE UPPER
LEVEL DISTURBANCE MAY ALLOW THUNDERSTORMS TO APPROACH OR EXCEED
SEVERE LEVELS... PARTICULARLY ALONG AND NEAR THE WARM FRONT
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FROST WILL BE POSSIBLE SUNDAY MORNING ALONG AND NORTH OF
INTERSTATE 80. COOL...CANADIAN HIGH PRESSURE WILL MOVE INTO CENTRAL
IOWA LATE SATURDAY NIGHT. LIGHT WIND NEAR THE HIGH AND MOSTLY
CLEAR SKIES WILL CREATE FAVORABLE CONDITIONS FOR FROST DEVELOPMENT
AS TEMPERATURES DROP INTO THE MIDDLE 30S NORTH OF INTERSTATE 80.

WEDNESDAY AND THURSDAY...THUNDERSTORMS ARE POSSIBLE ACROSS THE
REGION. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

In the hours before

Local storm report, May 15, 6:02 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     FLASH FLOOD      2 NE COLUSA             40.59N 91.14W
05/15/2009                   HANCOCK            IL   TRAINED SPOTTER

            RAINFALL 1.59 INCHES. WATER RUNNING OVER IL. HIGHWAY 9.
            WATER WAS RUNNING OUT OF NEARBY FIELDS.

&&

DLF
Local storm report, May 15, 7:12 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
712 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       GOOD HOPE               40.56N 90.67W
05/15/2009  M1.10 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            RAINFALL TOTAL OVERNIGHT.

&&
Local storm report, May 15, 8:10 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     HEAVY RAIN       3 W OAKLAND MILLS       40.93N 91.67W
05/15/2009  M1.56 INCH       HENRY              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&
Local storm report, May 15, 8:16 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       LA HARPE                40.58N 90.97W
05/15/2009  M2.61 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

&&
Local storm report, May 15, 9:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 AM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HEAVY RAIN       MONMOUTH                40.93N 90.63W
05/15/2009  M2.10 INCH       WARREN             IL   TRAINED SPOTTER

            24 HOUR TOTAL. 2 HOUR TOTAL IS 1.10 INCHES.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:43 AM CDTFlash Flood WarningDVNHancock, Henderson, McDonough, Warren6 hr
May 15, 10:39 AM CDTRiver Flood WarningDVNHancock, McDonough4 days
May 15, 10:45 AM CDTRiver Flood WarningDVNHancock3 days
May 15, 11:18 AM CDTSpecial Weather StatementDVNHancock57 min
May 15, 11:44 AM CDTSpecial Weather StatementDVNHancock61 min
May 15, 12:09 PM CDTFlash Flood WarningDVNHancock, McDonough6 hr
May 15, 3:32 PM CDTAreal Flood WarningDVNHancock, Henderson, McDonough, Warren16 hr
May 15, 3:57 PM CDTRiver Flood WarningDVNHancock, Henderson66 hr
May 15, 3:57 PM CDTRiver Flood WarningDVNHenry, Rock Island22 hr
May 15, 9:52 AM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Lee, Van Buren6 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNClinton, Scott11 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine11 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington11 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNLouisa28 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNLouisa52 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNJohnson, Washington48 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNKeokuk43 hr
May 15, 10:10 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee4 days
May 15, 10:10 AM CDTRiver Flood WarningDVNLee43 hr

Nearby

Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.